Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 381, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 4, 2006, 3:09 PM EDT for Laurens County, Georgia. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 4, 2006, 3:09 PM EDT (19:09 UTC)
- Expired
- Aug 4, 2006, 3:45 PM EDT
- In force
- 36 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Laurens County, GA
The radar
The Robins AFB radar (KJGX), 61 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 3:14 PM EDT | HAIL 0.75 | Cedar Grove, GA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.2 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 136 J/kg
- Mixed-layer CIN
- -163 J/kg
- Mixed-layer LCL
- 1847 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 041909 SVRFFC GAC175-041945- /O.NEW.KFFC.SV.W.0381.060804T1909Z-060804T1945Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 309 PM EDT FRI AUG 4 2006 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAURENS COUNTY IN CENTRAL GEORGIA * UNTIL 345 PM EDT * AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR LOWERY THIS STORM WAS NEARLY STATIONARY. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3242 8281 3231 8299 3218 8289 3231 8271 $$
1 follow-up statement
000 WWUS52 KFFC 041932 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 332 PM EDT FRI AUG 4 2006 GAC175-041945- /O.CON.KFFC.SV.W.0381.000000T0000Z-060804T1945Z/ LAURENS GA- 332 PM EDT FRI AUG 4 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT FOR SOUTHERN LAURENS COUNTY... AT 330 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 9 MILES SOUTH OF LOWERY...MOVING SOUTHEAST AT 5 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3242 8281 3231 8299 3218 8289 3231 8271 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 2:38 PM EDT, 31 minutes earlier.
Area forecast discussion, Aug 4, 2:38 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 238 PM EDT FRI AUG 4 2006 .SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT) A HEAT ADVISORY REMAINS IN EFFECT FOR THE REST OF THE AFTERNOON... HOWEVER THIS SHOULD BE THE LAST ONE FOR A WHILE. THE MODELS CONTINUE TO SHOW A WEAK COLD FRONT MOVING INTO CENTRAL GA BY EARLY SATURDAY. THIS WILL CAUSE A BREAK IN THE HI TEMPS FOR THE WEEKEND DUE TO INCREASED CLOUDINESS AND POPS. TEMPS WILL STILL BE IN THE UPPER 80S TO MID 90S BUT THE HEAT INDEX VALUES SHOULD BE BELOW ADVISORY CRITERIA. THE CURRENT RADAR TREND SHOWS SCATTERED THUNDERSTORMS BEGINNING TO DEVELOP IN CENTRAL GA ASSOCIATED WITH A SURFACE TROUGH. DIURNALLY INDUCED INSTABILITY INDICES ARE MARGINAL THIS AFTERNOON WITH CAPES IN THE 2500 TO 3000 J/KG RANGE AND LIS FROM -3 TO -5. ALSO VERY HIGH PWS FROM 2 TO 2.5 INCHES EXIST OVER GA. THE SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER NORTH AND CENTRAL GA THROUGH THIS EVENING AS THE COLD FRONT APPROACHES. ISOLATED SEVERE STORMS WILL BE POSSIBLE WITH DAMAGING WIND GUSTS AND FREQUENT LIGHTNING THE MAIN HAZARDS. HEAVY RAIN WILL BE LIKELY IN THE STRONGER STORMS DUE TO THE SLOW MOVEMENT TO THE SOUTH AT 5 TO 10 MPH. WILL INCREASE POPS SLOWLY THROUGH THE WEEKEND WITH THE FRONTAL SYSTEM REMAINING THE DOMINATE SYNOPTIC FEATURE. .LONG TERM...(MONDAY THROUGH FRIDAY) THE BIGGEST THREAT IN THE LONG TERM SEAMS TO BE WHERE T.S. CHRIS IS GOING TO GO. RIGHT NOW CHRIS IS FORECAST TO STAY WELL AWAY FROM GA AS IT MOVES INTO THE GULF THROUGH EARLY NEXT WEEK. IT IS ALSO EXPECTED TO CONTINUE TO WEAKEN AS IT MOVES WESTWARD. THE SURFACE AND UPPER RIDGE WEAKEN IN THE SHORT TERM AND THEN STRENGTHENS AGAIN NEXT WEEK AS IT CONTINUES TO HANG AROUND THE THE SERN U.S. WITH THIS IN MIND WILL CONTINUE WITH DIURNAL SHRA/TSRA THROUGH DAY 7 WITH TEMPS IN THE UPPER 80S AND 90S. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 75 91 74 89 / 20 30 30 30 ATHENS 74 94 73 88 / 20 40 30 30 GAINESVILLE 73 90 73 86 / 30 40 20 30 ROME 74 94 74 92 / 20 30 20 30 COLUMBUS 77 94 76 93 / 20 30 30 20 MACON 74 94 74 93 / 30 40 30 20 PEACHTREE CITY 71 91 72 89 / 20 30 30 20 CARTERSVILLE 70 94 72 89 / 20 30 20 30 && .FFC WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR BALDWIN...BANKS... BARROW...BIBB...BLECKLEY...BUTTS...CLARKE...CRAWFORD...CRISP...DODGE...DOOLY... EMANUEL...GLASCOCK...GREENE...HANCOCK...HOUSTON...JACKSON...JASPER...JEFFERSON... JOHNSON...JONES...LAMAR...LAURENS...MACON...MADISON...MONROE...MONTGOMERY... MORGAN...NEWTON...OCONEE...OGLETHORPE...PEACH...PULASKI...PUTNAM...SCHLEY... SUMTER...TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TWIGGS...UPSON... WALTON...WARREN...WASHINGTON...WHEELER...WILCOX...WILKES...WILKINSON. && 16
Hazardous weather outlook, Aug 4, 11:12 AM EDT, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1112 AM EDT FRI AUG 4 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-050930- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1112 AM EDT FRI AUG 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. ALSO...HEAT INDEX VALUES ABOVE 100 DEGREES THIS AFTERNOON. .SYNOPSIS... THE RIDGE OF HIGH PRESSURE OVER THE SOUTHEAST UNITED STATES WILL WEAKEN TODAY AS A SURFACE COLD FRONT MOVES OUT OF THE TENNESSEE VALLEY AND INTO NORTH GEORGIA LATE THIS AFTERNOON AND EVENING. .PRIMARY HAZARDS... THE PRIMARY HAZARD WILL BE DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING...AND LOCALLY HEAVY RAIN. ALSO...HEAT INDEX VALUES WILL RANGE FROM 100 TO 110 DEGREES THIS AFTERNOON. .DISCUSSION... AS THE SURFACE COLD FRONT NEARS GEORGIA THIS AFTERNOON...THE ATMOSPHERE OVER THE REGION WILL BECOME UNSTABLE. CAPE VALUES ARE EXPECTED TO RANGE FROM 2000 TO 2500 THIS AFTERNOON ALONG WITH LIFTED INDICES OF -2 TO -4. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AFTER 1 PM AND CONTINUE INTO THE NIGHT. A FEW OF THE THUNDERSTORMS COULD BECOME SEVERE WITH THE MAIN THREAT BEING DAMAGING WINDS ALONG WITH HEAVY RAIN. ALSO...SURFACE DEW POINTS IN THE LOW TO MID 70S COMBINING WITH AFTERNOON HIGH TEMPERATURES OF 95 TO 102 WILL PUSH HEAT INDEX VALUES OVER 100. THE HIGHEST HEAT INDEX VALUES WILL BE ACROSS MUCH OF CENTRAL AND NORTHEAST GEORGIA WHERE A HEAT ADVISORY IS IN EFFECT. SEE THE LATEST STATEMENTS ON THE HEAT ADVISORY FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...MAINLY IN THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE LATEST INFORMATION FOR POSSIBLE ACTIVATION THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Aug 4, 3:05 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 305 PM EDT FRI AUG 4 2006 GAZ097-109-041930- 305 PM EDT FRI AUG 4 2006 ...SIGNIFICANT WEATHER ALERT FOR HALF INCH HAIL AND 40 MPH WINDS IN EASTERN DODGE AND SOUTHERN LAURENS COUNTIES UNTIL 330 PM EDT... AT 301 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES NORTHEAST OF CHAUNCEY...MOVING SOUTH AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE HALF INCH HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES OUT OF LAURENS COUNTY INTO SOUTHEASTERN DODGE COUNTY THROUGH 330 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE CHAUNCEY. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 3:12 PM EDT | Severe Thunderstorm Warning | FFC | Treutlen | 33 min |
| Aug 4, 3:15 PM EDT | Severe Thunderstorm Warning | FFC | Telfair, Wheeler | 45 min |
| Aug 4, 4:09 PM EDT | Severe Thunderstorm Warning | FFC | Montgomery | 36 min |
| Aug 4, 4:30 PM EDT | Severe Thunderstorm Warning | FFC | Toombs | 45 min |
| Aug 4, 5:33 PM EDT | Severe Thunderstorm Warning | FFC | Fannin | 27 min |
| Aug 4, 7:18 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb | 27 min |
| Aug 4, 7:39 PM EDT | Severe Thunderstorm Warning | FFC | Forsyth | 36 min |
| Aug 4, 7:58 PM EDT | Severe Thunderstorm Warning | FFC | Jasper | 47 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.